MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534650
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of catheter guide break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex rx biliary stent was to be implanted in the bile duct for bile duct drainage during an endoscopic retrograde cholangiopancreatography procedure (ercp) with stent placement procedure performed on (b)(6) 2024.During the procedure, the stent was attempted to be deployed in the patient's bile duct; however, the guide catheter got detached from the entire device.The detached catheter was removed using a foreign body forceps without mobilizing the stent.The stent remains implanted, and the procedure was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter guide break.Block h11: an advanix biliary stent was received for analysis.Visual examination of the returned device found the guide catheter detached, the pull wire was detached, and the guide catheter was kinked.After destructive test, it was observed that the device hypotube from the pull wire was assembled correctly into the black guide catheter.The stent suture hole and push catheter suture hole were also torn.No other damages were noted to the delivery system.The reported event of guide catheter break was not confirmed as it was observed that it was not the guide catheter the part that was detached.Taking all available information into consideration, the investigation concluded that the reported event and observed damages were likely due to factors encountered during the procedure.It is possible that the tortuosity, and the technique used by the physician (force applied), limited the performance of the device and contributed to the reported event and observed problems.Therefore, the most probable cause of the reported event is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19382683
Report Number3005099803-2024-02416
Device Sequence Number6499955
Product Code FGE
UDI-Device Identifier08714729787204
UDI-Public08714729787204
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2026
Device Model NumberM00534650
Device Catalogue Number3465
Device Lot Number0033435313
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown